loading page

Accidental hydroxyurea over-dosage in a child with sickle cell anemia: an African experience
  • +1
  • Uche Nnebe-Agumadu,
  • Innocent Adebayo,
  • Obiageli Nnodu,
  • Adekunle Adekile
Uche Nnebe-Agumadu
University of Abuja
Author Profile
Innocent Adebayo
University of Abuja Teaching Hospital
Author Profile
Obiageli Nnodu
University of Abuja College of Health Sciences
Author Profile
Adekunle Adekile
Kuwait University
Author Profile

Abstract

We report a case of a 34-month-old girl who has been followed up for 12 months after ingesting 105mg/kg of hydroxyurea (HU) and showed only transient mild bone marrow suppression. With anticipated increase in HU use among children with SCD in sub-Saharan Africa, the possibility of accidental ingestion should be envisaged and appropriate user-education and management guidelines established. Toxicity from accidental HU overdosage is generally mild and transient and should not constitute a barrier to its use in Nigerian children with SCD.

Peer review status:ACCEPTED

19 May 2020Submission Checks Completed
19 May 2020Assigned to Editor
19 May 2020Submitted to Pediatric Blood & Cancer
20 May 2020Reviewer(s) Assigned
03 Jun 2020Review(s) Completed, Editorial Evaluation Pending
04 Jun 2020Editorial Decision: Revise Major
03 Jul 2020Assigned to Editor
03 Jul 2020Submission Checks Completed
03 Jul 20201st Revision Received
03 Jul 2020Reviewer(s) Assigned
11 Jul 2020Review(s) Completed, Editorial Evaluation Pending
12 Jul 2020Editorial Decision: Revise Minor
19 Jul 2020Assigned to Editor
19 Jul 20202nd Revision Received
19 Jul 2020Submission Checks Completed
20 Jul 2020Review(s) Completed, Editorial Evaluation Pending
20 Jul 2020Editorial Decision: Accept